MAUDE Adverse Event Report: SYNTHES GMBH 11/130 DG TI CAN TROCH FIXATN NL 170-S; ROD,FIXATION,INTRAMEDULLARY

SYNTHES GMBH 11/130 DG TI CAN TROCH FIXATN NL 170-S; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.318S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: event year is reported as 2021; however exact date of event is unknown.Additional product code: hwc.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on unknown date, the patient underwent for a revision surgery.During the surgery, the surgeon replaced a new tfn, helical blade and locking screw.Due to lose of helical blade inside the nail, which was causing the cut out.It was unknown if the revision surgery completed successfully.There were no patient consequences are reported.Concomitant device reported: 170mm titanium cannulated trochanteric fixation nail: (part# 456.318s; lot# unknown; quantity: 1).Locking screw 5.0mm (part# 04.005.526s; lot# unknown; quantity: 1).This complaint involves three (3) devices.This report is for (1) 11/130 dg ti can troch fixatn nl 170-s.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 11/130 dg ti can troch fixatn nl 170-s (pn: 456.318s, ln: 3l42746) was returned and received at us cq.Upon visual inspection, it is observed that nail's lock and the lock drive were assembled in the place.No damage was noted to any component besides wear consistent with implantation and explantation.The helical blade and locking screw were not returned.Functional test: functional tests were performed on the locking mechanism and no issues were found.The lock and the lock drive were able to unthread from the nail, and were found to be assembled appropriately.They were able to thread back into the nail and lock into place.A mating functional test could not be performed as the mating helical blade was not returned.The complaint can not be replicated with the returned device.Unable to perform, as the mating helical blade was not returned.Document/specification review: no design issues or discrepancies were found during this investigation.Complaint is not confirmed.Investigation conclusion: the complaint cannot be confirmed for the 11/130 dg ti can troch fixatn nl 170-s (pn: 456.318s, ln: 3l42746).No issues were found with the functioning of the device.A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: monument, manufacturing date: jun 14, 2019, expiration date: may 31, 2028, part number: 456.318s, 11mm/130 deg ti cann troch fixation nail 170mm-sterile, lot number: 3l42746 (sterile), lot quantity:(b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final ns072528 met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16358 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 456.314.3, lock driver tfn lot number: h764454 lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final, 456fi314-3 rev h met all inspection acceptance criteria.Part number: 456.315.2, 130 degree lock prong tfn lot number: h840672 lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect 1 / final inspection, ns043861 rev j met all inspection acceptance criteria.Part number: 21069, tialnbri18.00 lot number: 9985405 lot quantity: (b)(4).Certificate of tests supplied by ati specialty materials dated 03-dec-2015 was reviewed and determined to be conforming.Lot summary report dated 15-jan-2016 net all inspection acceptance criteria.Raw material receiving/put away checklist met all inspection acceptance criteria.Device history review 02-jul-2021: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/130 DG TI CAN TROCH FIXATN NL 170-S
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12173645
Report Number8030965-2021-05766
Device Sequence Number16381704
Product Code HSB
UDI-Device Identifier10886982226938
UDI-Public(01)10886982226938
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.318S
Device Catalogue Number456.318S
Device Lot Number3L42746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM TI HELICAL BLADE 105MM-STERILE; 11/130 DG TI CAN TROCH FIXATN NL 170-S; 11.0MM TI HELICAL BLADE 105MM-STERILE; 11/130 DG TI CAN TROCH FIXATN NL 170-S
Outcome Attributed to Adverse Event Required Intervention;